Ricerca avanzata

Home > Riviste > Minerva Anestesiologica > Fascicoli precedenti > Minerva Anestesiologica 2007 Settembre;73(9) > Minerva Anestesiologica 2007 Settembre;73(9):471-3



Rivista di Anestesia, Rianimazione, Terapia Antalgica e Terapia Intensiva

Official Journal of the Italian Society of Anesthesiology, Analgesia, Resuscitation and Intensive Care
Indexed/Abstracted in: Current Contents/Clinical Medicine, EMBASE, PubMed/MEDLINE, Science Citation Index Expanded (SciSearch), Scopus
Impact Factor 2,036

Periodicità: Mensile

ISSN 0375-9393

Online ISSN 1827-1596


Minerva Anestesiologica 2007 Settembre;73(9):471-3


A probable case of nitroprusside intoxication

Nicoletta G., Cascelli M., Marchesini L., Tesoro S.

Section of Anesthesia, Analgesia and Intensive Care, Department of Clinical and Experimental Medicine, University of Perugia, Perugia, Italy

This article describes the clinical history of a patient admitted to the Emergency Room after severe infrascapular pain unaffected by breathing or postural changes. After thoracic CT a type B aortic dissection was diagnosed. On admission to the CCU, the patient’s blood pressure was still high (210/120 mmHg). Sodium nitroprusside (1 µg/kg/min drip) was initiated. As blood pressure remained high after 24 h, the infusion rate was increased gradually up to 18 µg/kg/min. In the evening of the following day the patient was transferred to the operating room because acute renal failure (BUN 108 mg/dL, Cr 4.00 mg/dL) occurred and arterial pressure was still high (180/60 mmHg). A thoracic endoprosthesis was then inserted. During this procedure the patient was relaxed and his blood pressure was satisfactory (140/80 mmHg) without drugs. In order to further lower blood pressure and afterload before positioning the second prosthetic segment within the aortic arch, 1 µg/kg/min nitroprusside drip was continued. A few minutes initiation of the drip an abrupt rise in blood pressure (systolic 200 mmHg) was observed, which had to be controlled before continuing the procedure. Increased nitroprusside infusion and repeated boluses of 10 mg urapidil (3-4 boluses with an interval of 15 min) and 30 µg clonidine were unsuccessful. After 15 min with an increased nitroprusside infusion rate, the patient showed psychomotor agitation and O2 his saturation dropped to 91% while arterial pH was 7.2 and lactate concentration was 3.5 mmol/L. Nitroprusside infusion was discontinued, while 0.1 µg/kg/min fenoldopam (started when the patient arrived in the operating room) was continued without improvement. In order to complete the procedure, general anaesthesia with sevflurane (2 MAC) in air (FiO2= 40%) was induced. After successful reduction in blood pressure the procedure was completed. In the postoperative course the patient was admitted to the ICU.

lingua: Inglese


inizio pagina